Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Virgin, have watery and milky fluid discharge through breasts. What is the cause?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 3320 Questions
hello sir, i m bachelor girl. Yesterday night, i saw sometime water and sometime milky fluid coming from my breasts, i m very much afraid, what does it mean, it is first time happenning.
Posted Sun, 2 Jun 2013 in Women's Health
Answered by Dr. S Patra 1 hour later

Thanks for writing to us.

According to your clinical picture, the condition is called galactorrhea (milky discharge from breast without pregnancy) in medical term. It occurs mostly due to elevation of prolactin hormone. It occurs in 5-30% women in reproductive age group.

Little amount milky discharge is less significant and quite physiological. If it occurs in large amount or on regular basis or spontaneously, then underlying pathological conditions are needed to investigate properly. 50% of the cases are without any pathology.

CAUSES: 1) Excessive nipple stimulation or breast massage during sexual excitement 2) Hormonal causes like hyperprolactinemia & hypothyroid state with elevated levels of TSH or TRH hormones 3) Certain medications (methyldopa, opiates, antipsychotics, serotonin reuptake inhibitors) 4) pituitary adenomas (causing overproduction of prolactin or compression of the pituitary stalk.

Most adenomas of the anterior pituitary are prolactinomas. Increased prolactin level may cause amenorrhea & infertility. It may be occurred by using birth control pills or cimetidine like H2 blocker.

Here, you need to undergo blood test for prolactin level, complete thyroid profile initially if you have irregular period or amenorrhea. In addition, one CT scan of brain & ultrasound scan of breast are advisable in case of abnormal report of above mentioned tests. Please, consult with your gynecologist regarding this for proper guidance. Proper treatment depends on etiology.

Hope I have answered your query. If you have any further questions, I will be happy to help.

For any future query, you can directly ask me by viewing this page WWW.WWWW.WW
Try to avoid wearing tight breast support or excessive massaging. Wish your good health. Good luck.

Dr Soumen
Above answer was peer-reviewed by
Follow-up: Virgin, have watery and milky fluid discharge through breasts. What is the cause? 45 hours later
Thank you sir for your advice. Sir i hav doubt that i used to feel pain before regular periods but last few days i feel the same pain in my stomach after periods also. Is it connected to my previous problem ot if it is not, what does it mean having a periods pain after period also. Please suggest me.
Answered by Dr. S Patra 9 hours later

Thanks for follow up query.

Period pain after period over may suggest pelvic pathology like endometriosis or PID (Pelvic Inflammatory Disease) etc. One pelvic ultrasound scan can rule out possible etiology.

Following test report, you need to consult with gynecologist for next line management. Here, you can take some anti-spasmodic group of drug (like DROTIN DS) to get relief from pelvic pain temporarily.

Hope it helps for you. If you do not need any clarification, you can close the discussion & rate the answer.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor